I'm on Seroquel, Topamax, Lamictal & Paxil for my Bipolar & depression. The Seroquel didn't help me sleep like my Dr said. I've had sleep problems seems like forever, because of my disorder, so he put me on a higher dosage. It seemed to help my bipolar, but not my sleeping. So he adds in zolpidem 10 mg. Still no relief. Would taking an OTC sleep aid or tea help on top of what I already take? I stay up all night & all day withe obvious issues of dozing off. It's been like this since I was 11.
I was having a similar experience as you, then I discovered "The Fisher-Wallace" device. It is FDA approved, and totally safe and effective for all forms of depression, anxiety and insomnia.
It has been more effective for me than any medication has ever been. It is totally safe and drug free, which of course means no harmful side effects to deal with. I am so happy and satisfied with this product, I urge everyone to try it for themselves.
I recognize you mention having this problem since you were a child, so this isn't necessarily an issue with medication; however, many people (self included) have the opposite reaction to Lamictal than what is expected, and it causes EXTREME insomnia. The latest I can take my 2nd dose of the day is ~6PM, or I will be up until 4 or 5 AM. It happens to a lot more people than doctors think, and the literature basically tells you to expect it to make you lethargic and tired (so MDs tell you to take it at night). Because of my problem, I take my large dose first thing in the morning, and it wires me like a jug of coffee for about 6 hours!
I have fibromyalgia and have trouble falling asleep (not staying asleep). My doctor put me on Halcion. This drug has a short half-life, basically meaning it only works for a couple of hours. It is the perfect drug if you just need help falling asleep and, best of all, it is out of your system quick so no over-sleeping or hangover effect.
Also, watch antidepressants. Yes, they can make you a little sleepy, but they usually have insomnia as a side effect. I take mine in the morning and it makes me just slightly drowsy very briefly. But it used to Keep me up all night when I took it at bedtime.
Hi I'm a female 5'5" 11bs
I have bipolar borderline personality depression anxiety disorder ADHD etc
I take seroquel ir 250 , klonopin 1mg , lexapro 20 mg, topamax 50 mg at night
Topamax 25 in am and adderall ir 20 mg tid
I have found that after being on these meds for about 2 years, my seroquel started at 100 two 50 mg tabs, the. Went up to 150 1.5 100 mg tabs.. Not as effective so my md told me to cut them in half... Into 50 mg dosage. Ok kinda worked but then increased to 200, now been on 250 past 6 months...
I found that if I don't eat 6 hours before taking it helps. Also I take all my other on meds about an hour earlier than the seroquel.. Helped a little.
StArted also taking OTC Melatonin rapid tabs. Initially 3 mg now up to 10 mg . But it does work for me.
I also take 5-htp vitamin supplement at night too it has helped me
However I am not a doctor... Nor do I take responsibility for medical advise given.. Only stating what works for me.
YOU SHOULD ALWAYS CONSULT HOUR DOCTOR BEFORE ADDING NEW OTC/vitamin/supplement/herbal remedy or altering your medication.
I asked my doctor first .
I take no responsibility for actions taken in response to this post as I am not able to clinically or legally provide medication consultation as I am not a licensed doctor pharmacist or medical consultant in any form.
Sorry just gotta get that out there with the responsibility and medical stuff. I am just here to offer my past experiences not seeking malice.
The last I heard, Seroquel had been given the highest WARNG RATING! (Black Boxed by the FDA) I speak from experience, my mom was given , Seroquel ! She developed Alzheimer's In her 70's, when my mom's md. was aprized to this; she continued this medication! My mom went to be with the Lord 4yrs ago
I've was on 15mg of imovane forever, then my body got immune to it. Then I was on Trazadone and now 20NItrazepam. They all work great for me. At the present I am on 20 mg of NItrazepam, that being said, it hasn't been working the past few nights (don't know if it's an increase in meds or just not working) therefore, I started back on Imovane.
Good luck, there's nothing worse than not being able to sleep..
Hi npdgreen, I have been through many drugs for this issue as well as dealing with restless leg syndrome. I am unable to take ambien as I am one who experiences the bad side effects, some of the others either didn't work or actually kept me awake. I have found two meds that are successful somewhat. Lunista at the higher dose of 3mg but the best is a new drug Belsomra. The warnings made me a bit apprehensive but after questioning my physician and pharmacist, I was comfortable trying it. It definitely works the best. I also take Requip for restless leg syndrome, Pristiq for depression and even at my age, Adderall (sp?) for my ADD.
I have been reading about some sleep aids, although I have not tried Belasom! I have tried Ambien, I now take Mirtazapine; it seems to work pretty well. However if you take Flexoral/Cyclobenzaprin, you may have adverse interactions between the two. This info on the two Mirtaz. & Flexoral (came from this site) I to have a sleep disorder, talk to your MD! I wish you all a good night sleep
Trouble sleeping seems to be one of the number one complaints in women, and most doctors just don't get it. It affects our whole lives and they try this and that, not really as concerned as they should be. If 10 mg of zolpidem isn't helping you I'm wondering if you're taking it properly. Here are the most important guidelines: Make sure you take it on an empty stomach, no food for three hours before bedtime. Don't take it until you are in bed, ready to fall asleep. Then turn off the lights, no TV, no reading. Just lay there with your eyes closed ready to sleep. It works very quickly, within about 15 minutes, so don't give up.
I've been a chronic insomniac since I was literally a baby. I can remember laying awake as a tiny child, maybe 3, laying in the dark room, the house quiet, and just unable to fall asleep. My mother literally hated me because I wouldn't sleep!! Naptimes? Forget it!
All that being said, I took 10 mg of zolpidem for years until the FDA decided to lower the recommended dosage for women to 5 mg. My doctor wouldn't prescribe the 10 mg for me anymore. She said she wouldn't go against the recommendations.
Needless to say, 5 mg didn't work for me.
Since I had my massive heart issue last year, I've been taking 2 benedryl at bedtime, (with my doctor's ok of course) and it really does make me sleepy. It also makes your mouth dry and your eyes dry the next day so be prepared to use some lubricating eye drops and drink lots of liquids with it.
I hope I've helped just a little. I empathize with your problem.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Feb 2010 • 2 answers
Posted 10 Jan 2011 • 3 answers
Posted 25 Jan 2011 • 1 answer
Posted 22 Nov 2011 • 1 answer
Posted 8 Jun 2013 • 1 answer